MAUDE Adverse Event Report: CSA MEDICAL, INC. TRUFREEZE; TRUFREEZE CONSOLE

CSA MEDICAL, INC. TRUFREEZE; TRUFREEZE CONSOLE
Model Number CC3-01
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Abdominal Distention (2601)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during use of the trufreeze console, belly stiffening and additional blood was observed from the patient.Additional medical intervention (surgery) was required.
 
Additional Manufacturer Narrative
Steris endoscopy learned that four areas of the patient had been sprayed twice each without any issues.All necessary trufreeze equipment such as the catheter and decompression tube were used.The physician had instructed that use of the equipment was completed and they were discarded by user facility personnel.It should be noted that the physician then determined that one more area should be treated.The user facility opened a new catheter and decompression tube to be used however, the physician elected not to use the decompression tube and sprayed three times when the reported event was observed.While onsite, the steris clinical representative spoke with the clinical nurse educator regarding the importance of using all necessary trufreeze equipment such as the decompression tube.The physician acknowledged this and stated that they would not use the therapy without the required decompression tube.The instructions for use (ifu 1500509) provides the user with the following information: "the physician should carefully consider patient eligibility for cryospray ablation (i.E., cryosurgery and associated gas pressure), including patient presentation, medical history, co-morbidities (e.G., copd, cad), and prolonged use of steroids that may reduce the patient's tissue compliance and tissue strength affecting their ability to tolerate cryospray.Any therapy or procedure compromising the integrity of the tissue, specifically in or adjacent to the targeted ablation area.The physician should use caution when applying cryospray in any organ where stricture or collapse is likely.The physician should use caution when considering cryospray for this high-risk patient situation, specifically regarding the ability to vent or extract gas.Physicians should use caution in any procedure or anatomy where a restriction or obstruction interferes with the adequate venting or nitrogen as, resulting in increased gas pressure.During cryospray, the patient must be monitored for abdominal distention and cryospray must be stopped if the abdomen becomes distended, if using in the esophagus.Liquid nitrogen expands more than 700 times when changing from a liquid to a gaseous state.It is imperative for patient safety that adequate venting is used to remove gas created during cryospray." the instructions for use (1500503) provides the following information to the user: "do not use the product if the device does not function properly or there is evidence of damage (e.G.Kinks, bends or damaged packaging).Save the device and packaging and contact your local steris endoscopy product specialist when using a scope, place the catheter through the catheter introducer and into the biopsy or working channel of the scope.Ensure catheter and scope are completely defrosted before repositioning or withdrawing catheter.Withdraw catheter in the straight position.Care should be taken to avoid kinking or fracturing the catheter during handling and insertion into the catheter introducer." no additional issues have been reported.

Brand Name
TRUFREEZE
Common Device Name
TRUFREEZE CONSOLE
Manufacturer (Section D)
CSA MEDICAL, INC.
5976 heisley road
mentor 44060
Manufacturer (Section G)
CSA MEDICAL, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4404130648
MDR Report Key21034603
Report Number1528319-2024-00116
Device Sequence Number13050297
Product Code GEH
UDI-Device Identifier00857068006006
UDI-Public(01)00857068006006
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCC3-01
Device Catalogue NumberCC3-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Initial Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown